A special issue on Nursing: Current Scenario and Future Development - Articles are invited.

Impending cardiogenic shock due to tricyclic antidepressant toxicity, computed tomography findings; a case report

Authors: Mohammad Ghasem Hanafi, Mohammad Momen gharibvand, Mojgan Sametzadeh and Aliakbar Sahraeizadeh

Int J Med Res Health Sci.264-266 | pdf PDF Full Text

ABSTRACT
A computed tomographic (CT) with contrast enhancement is extensively used for assessment of a wide range of
thoracic and abdominal circumstances. Thus, as the use of CT in the evaluation of unstable patients increases, the
chance to see the CT features of imminent cardiogenic shock and cardiac arrest also increases during scanning. The
patient was a 27 year old man who brought to the emergency department by paramedics unresponsive, After
physical examination and obtaining ECG due to presence of hypotension ,with suspicion to traumatic injury,
Thoracoabdominal CT was done for patient which show dense opacification of the right hepatic lobe, that
resembling contrast extravasations from IVC and the hepatic vein, laparatmy was done for patient which were
normal .Patient Has developed cardiac arrest and died at the end of surgery. Postmortem autopsy and toxicology
revealed Tricyclic antidepressant intoxication as a cause of cardiac arrest and death. TCA poisoned Patients may
have normal ECG findings on arrival. In spite of infrequent reports of cardiogenic shock that occurring during CT
scan, knowledge of distinctive CT findings of these patients is very essential for precise analysis of images, in
addition to informing clinical physician for malpractice avoidance and immediate initiation of resuscitation.
Key word: Computed Tomography (CT); venous pooling; cardiogenic shock; TCA poisoning

International Journal of Medical Research & Health Sciences © 2012-16 [Last updated: July 2016] by AspiringDigital